Alert archive / Georgia / Wind Advisories in 2018

Wind Advisory 3, NWS Jacksonville, FL

March 12, 201812 counties in Georgia; 8 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Mar 12, 2018, 10:47 AM EDT for 12 counties in Georgia; 8 counties in Florida. It took effect at Mar 12, 2018, 2:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2018, 10:47 AM EDT (14:47 UTC)
In effect from
Mar 12, 2018, 2:00 PM EDT
Expired
Mar 12, 2018, 8:51 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS72 KJAX 121447
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
1047 AM EDT Mon Mar 12 2018


FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-122300-
/O.NEW.KJAX.WI.Y.0003.180312T1800Z-180312T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-Gilchrist-Alachua-Putnam-Marion-Coffee-Jeff Davis-
Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-
Echols-Clinch-Charlton-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Trenton, Gainesville, Gainesville Airport, 
Newnans Lake, Bostwick, Carraway, Palatka, Anthony, Burbank, 
Ocala, Ocala Airport, Weirsdale, Douglas, Hazlehurst, Alma, 
New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, 
Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, 
Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, 
Waynesville, Hoboken, Thalmann, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, 
and Woodbine
1047 AM EDT Mon Mar 12 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 7 PM EDT
this evening. 

* TIMING...2 pm this afternoon until 7 pm this evening. 

* WINDS...West-northwest winds to 25 mph with gusts 30 mph to 35 
  mph. Occasional gust up to 40 mph is possible.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Trees and tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$

FLZ033-038-124-125-GAZ154-166-122300-
/O.NEW.KJAX.WI.Y.0003.180312T1800Z-180313T0100Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn-
Coastal Camden-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, 
St. Simons, Country Club Estate, Dock Junction, Dover Bluff, 
Kingsland, and Dungeness
1047 AM EDT Mon Mar 12 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 9 PM EDT
this evening. 

* TIMING...2 pm this afternoon until 9 pm this evening.

* WINDS...West-northwest winds to 25 mph with gusts 30 mph to 35 
  mph. Occasional gusts up to 40 mph is possible.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Trees and tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$

SCC
2 follow-up statements
486 
WWUS72 KJAX 122237
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
637 PM EDT Mon Mar 12 2018

FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-122345-
/O.CAN.KJAX.WI.Y.0003.000000T0000Z-180312T2300Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-Gilchrist-Alachua-Putnam-Marion-Coffee-Jeff Davis-
Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-
Echols-Clinch-Charlton-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Trenton, Gainesville, Gainesville Airport, 
Newnans Lake, Bostwick, Carraway, Palatka, Anthony, Burbank, 
Ocala, Ocala Airport, Weirsdale, Douglas, Hazlehurst, Alma, 
New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, 
Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, 
Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, 
Waynesville, Hoboken, Thalmann, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, 
and Woodbine
637 PM EDT Mon Mar 12 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory. 

This cancellation applies to inland areas only. Winds along the 
coast will remain higher until just after sunset.

$$

FLZ033-038-124-125-GAZ154-166-130100-
/O.CON.KJAX.WI.Y.0003.000000T0000Z-180313T0100Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn-
Coastal Camden-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, 
St. Simons, Country Club Estate, Dock Junction, Dover Bluff, 
Kingsland, and Dungeness
637 PM EDT Mon Mar 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* TIMING...2 pm this afternoon until 9 pm this evening.

* WINDS...West-northwest winds to 25 mph with gusts 30 mph to 35 
  mph. Occasional gusts up to 40 mph is possible. 

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Trees and tree limbs could be blown down and a few power 
  outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
290 
WWUS72 KJAX 130051
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
851 PM EDT Mon Mar 12 2018

FLZ033-038-124-125-GAZ154-166-130200-
/O.CAN.KJAX.WI.Y.0003.000000T0000Z-180313T0100Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn-
Coastal Camden-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, 
St. Simons, Country Club Estate, Dock Junction, Dover Bluff, 
Kingsland, and Dungeness
851 PM EDT Mon Mar 12 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:24 AM EDT, 6 hours 23 minutes earlier.

Area forecast discussion, Mar 12, 4:24 AM EDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
424 AM EDT Mon Mar 12 2018

...BECOMING WINDY BY LATE MORNING...
...EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES FROM TONIGHT
THROUGH THURSDAY NIGHT...

.CURRENTLY...

Early morning surface analysis depicts a pair of low pressure
centers, with a 1009 millibar low organizing off the Georgia
coast and a 1007 millibar low progressing eastward across the
southern Appalachians. A cold front trails this secondary low
pressure center from north Georgia south-southwestward to the
western Florida panhandle. Arctic high pressure (1034 millibars)
continues to build southeastward from the northern Plains states
in the wake of this front. Aloft...a potent shortwave trough is
digging south- southeastward through the Tennessee Valley, with
strengthening west-southwesterly flow downstream of this feature
over our area. Low stratus ceilings prevail ahead of the
approaching front throughout southeast Georgia and the western
Suwannee Valley. A few showers were moving across Marion County,
with light to moderate shower coverage gradually increasing along
the front over the Florida panhandle and the adjacent Gulf of
Mexico waters. Temperatures and dewpoints as of 08Z were generally
in the mid to upper 50s over southeast Georgia and the western
Suwannee Valley, ranging to the upper 60s in north central
Florida.

.NEAR TERM /TODAY AND TONIGHT/...

Latest LAPS analysis depicts dewpoints in the upper 60s and CAPE
values increasing to 200-700 J/KG for locations south and east of
a line from Gainesville to St. Augustine. Isolated convection may
develop over north central Florida through the early morning hours
where this more unstable air mass prevails. Otherwise, short-
term, high resolution guidance suggests that the light to moderate
shower activity along the cold front over the Florida panhandle
and northern Gulf waters will push across northeast and north
central Florida this morning, with convective activity likely
shifting south of our region after sunrise as the potent shortwave
trough over the Tennessee Valley dives southeastward. This trough
will then pivot eastward this afternoon and evening, with the
surface cold front pushing offshore early this afternoon.

Our local pressure gradient will rapidly tighten once the front
passes through, with west-northwesterly winds strengthening to
20-25 mph with frequent gusts of 30-35 mph from around noon
through the late afternoon hours. These winds will advect a cooler
and drier air mass into our region this afternoon, with skies
rapidly clearing from northwest to southeast during the late
morning and early afternoon hours as low pressure rapidly deepens
and accelerates northeastward off the Carolina coast. Cold air
advection will offset clearing skies this afternoon, with highs in
southeast Georgia climbing to around 60 early this afternoon and
then falling into the 50s by late afternoon. Highs will reach the
mid to upper 60s ahead of the front late this morning in northeast
and north central Florida, with slowly falling temperatures
expected late this afternoon.

Low pressure will continue to rapidly deepen tonight as it
accelerates northeastward off the Mid-Atlantic and New England
coasts. Our local pressure gradient will begin to loosen as this
storm system moves away from our region, with northwesterly winds
subsiding to 5-10 mph overnight at inland locations, while
sustained winds decreasing to near 10 mph by midnight at coastal
locations. Clear skies and cold air advection will result in lows
falling to the mid and upper 30s inland, ranging to the lower 40s
at the coast. Wind chill values will fall to near freezing at most
inland locations towards sunrise on Tuesday. Some patchy frost
will be possible at wind sheltered interior locations during the
predawn and early morning hours on Tuesday.

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

Tuesday...Cool NW Flow continues behind departing low pressure
system and expect Sunny skies and temps topping out in the lower
to middle 60s across the area.

Tuesday Night...Re-inforcing dry cold frontal passage pushes into
the SE US and still expect Mostly Clear skies with temps in the
middle to upper 30s inland and lower 40s and just enough NW flow
is expected that should prevent significant inland frost, but some
patchy frost is possible in normally colder locations.

Wednesday...Following re-inforcing cold frontal passage, expect
another increase in NW winds to 15-20G25-30 mph by the afternoon
and airmass will be even cooler with highs in the upper 50s across
SE GA and lower/middle 60s across NE FL under sunny skies.

Wed Night...Cold High pressure builds in just west of the region
over the FL Panhandle and SW GA and this will set up likely sub-
freezing temps over inland areas with a light freeze possible and
lows near 30 degrees while coastal areas will have lows in the 30s
with significant frost possible area-wide and for now have placed
"patchy/areas of frost" in the forecast. Freeze/Frost Headlines
will likely be needed for most inland locations.

.LONG TERM /THURSDAY THROUGH SUNDAY/...

Thu & Thu Night...Cool Sfc High pressure builds directly over NE
FL and expect below normal highs in the 60s and another night with
lows in the 30s inland and lower 40s along the coast and potential
for some frost inland by sunrise Friday Morning again.

Friday...High pressure builds offshore and steering flow becomes
SWly and warm-up commences with High Temps in the lower 70s and
Friday Night lows in the 40s.

Sat/Sun...Long-range models still a bit fuzzy as High pressure
builds into the Wrn Atlc SE of the region and zonal flow aloft
allow some weak impulses of moisture to push along the North Gulf
Coast region and into SE GA. Some low end rain shower chances are
possible in SE GA with mainly dry conditions across NE FL but
overall still expect main story to be continued warm-up over the
weekend with highs into the mid/upper 70s Saturday and upper
70s/near 80 on Sunday. Lows generally into the 50s.

&&

.AVIATION...
IFR ceilings will persist through around 09Z at the regional
terminals, with a period of LIFR ceilings of 300-400 feet expected
from 09Z through around 12Z. A few showers may also impact the
regional terminals from 09Z through 15Z, but only brief periods of
MVFR visibility will be possible. VFR conditions will then prevail
at the regional terminals after 16Z. Light westerly surface winds
of 5-10 knots will prevail through 15Z. Surface winds will then
shift to west northwesterly and will abruptly increase to near 20
knots between 15Z-16Z at the regional terminals. Winds will shift
to northwesterly and will decrease to near 10 knots by 23Z.

&&

.MARINE...
Low pressure developing over the Georgia coastal waters early this
morning will accelerate northeastward while strengthening today.
This system will drag a cold front across our waters early this
morning, with our local pressure gradient rapidly tightening by
late morning. Light westerly winds early this morning will become
west northwesterly and will abruptly strengthen before noon, with
Small Craft Advisory (SCA) conditions developing throughout our
waters. Winds will continue to strengthen this afternoon, and a
Gale Warning has been hoisted for our offshore waters from mid-
afternoon through the overnight hours. Occasional Gale Force wind
gusts will be possible in the near shore waters from this
afternoon through around midnight tonight. Seas offshore will
build to 6-9 feet later today, with seas in the near shore waters
building to 3-5 feet this afternoon. Our local pressure gradient
will loosen later tonight, with northwesterly winds subsiding to
near 20 knots in the offshore waters and 15-20 knots near shore
during the predawn hours on Tuesday. Offshore winds and seas will
subside to Caution levels on Tuesday in the offshore waters, with
winds falling below caution levels near shore.

Arctic high pressure will begin to build into the southeastern
states beginning Tuesday night, resulting in a tightening pressure
gradient. Northwesterly winds will strengthen to SCA levels on
Tuesday night both near shore and offshore, with SCA conditions
continuing through Wednesday night offshore and Caution levels
near shore. High pressure will then build over our region late
this week, with Caution conditions possibly persisting offshore
through Thursday night. Winds and seas will subside by Friday.

Rip Currents: Low risk expected throughout this week due to
persistent offshore winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  36  63  34 /  40   0   0   0
SSI  62  41  60  41 /  50   0   0   0
JAX  65  39  66  38 /  40   0   0   0
SGJ  67  43  63  41 /  50   0   0   0
GNV  66  37  67  37 /  40   0   0   0
OCF  68  37  67  37 /  40   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 11 AM this morning to 3 PM EDT this
     afternoon for Waters from Altamaha Sound GA to Fernandina
     Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
     St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
     to Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 1 AM to 5 AM EDT Tuesday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Gale Warning from 3 PM this afternoon to 1 AM EDT Tuesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 11 AM this morning to 1 AM EDT Tuesday
     for Coastal waters from Altamaha Sound to Fernandina Beach
     FL out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Nelson/Hess

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 12:32 AM EDTSpecial Marine WarningJAX43 min
Mar 12, 3:13 AM EDTGale WarningJAX20 hr
Mar 12, 3:13 AM EDTSmall Craft AdvisoryJAX12 hr

Nearby

Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.